Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 107, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 6, 2005, 3:47 PM CDT for Escambia County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 6, 2005, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 63 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 062051 SVRMOB ALC003-FLC033-113-062115- /O.NEW.KMOB.SV.W.0107.050406T2047Z-050406T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 415 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND DIME SIZED HAIL. THIS STORM WAS LOCATED NEAR BEULAH...OR ABOUT 19 MILES NORTHWEST OF PENSACOLA...AND MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR PALMETTO BEACH ON THE FORT MORGAN PENINSULA AND WAS MOVING NORTHEAST AT 40 MPH. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND DIME TO QUARTER SIZED HAIL. * THE FIRST SEVERE THUNDERSTORM WILL BE NEAR... COTTAGE HILL AND MOLINO BY 355 PM CDT CHUMUCKLA BY 405 PM CDT THE SECOND SEVERE THUNDERSTORM WILL BE NEAR... MIFLIN AND ORANGE BEACH BY 400 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3046 8796 3009 8797 3050 8714 3094 8707 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:11 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 6, 3:11 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT WED APR 6 2005
.SHORT TERM...A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS
EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING PCPN
FROM SOUTHEAST MISSISSIPPI CONTINUING EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS EVENING.
LATEST GUIDANCE FROM HPC AS WELL AS DATA FROM SURFACE STATIONS...AND
RADAR AND SATELLITE DATA...ALL SHOW VERY HEAVY RAINFALL IS LIKELY
THROUGH THE REGION WITH POTENTIAL FOR 2 TO 4 INCHES OF RAIN OVER A
LARGE PART OF THE AREA TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER
RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH
A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS
IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE...
BALDWIN...AND ESCAMBIA COUNTIES. 850MB TO 300MB THICKNESS DIVERGENCE
WITH ATTENDANT 850MB THETA-E RIDGE ARE PHASING TO CAUSE CONCERN THAT
DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND
WIDESPREAD.
GROUND PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEK...AND
WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE
BANK-FULL. THIS WOULD BRING A VERY FAST RUNOFF SITUATION
EXACERBATING FLASH FLOOD THREAT AGGRAVATE ALREADY EXISTING RIVER
FLOOD PROBLEMS.
.EXTENDED...NO SIGNIFICANT CHANGES. LOOKS LIKE THE NEXT EVENT WINDOW
WOULD BE LATE NEXT WEEK AROUND TAX DAY.
.MARINE...CONTINUED INCREASE IN ONSHORE FLOW EXPECTED TO DRIVE SEAS
UP TO 9 FEET AT TIMES OFFSHORE. ADVERTISING VISIBILITY BELOW 1 MILE
IN HEAVY PCPN UNTIL FROPA. AT THAT POINT DECREASING WIND WILL CUT
THOSE DOWN CONSIDERABLY BY TOMORROW AS PRECIP SCATTERS OUT.
.FIRE...NO CONCERNS. MODERATE RH IN 50S AND DISPERSION IN THE 30S
AND 40S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 74 56 73 / 90 20 10 10
PENSACOLA 64 75 57 74 / 100 40 10 10
DESTIN 65 72 62 72 / 100 50 10 20
EVERGREEN 60 74 54 72 / 100 40 20 10
WAYNESBORO 60 73 52 71 / 80 30 20 10
CAMDEN 61 75 53 72 / 100 40 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
FLASH FLOOD WATCH IN EFFECT TONIGHT ALZ051>064.
FL...FLASH FLOOD WATCH IN EFFECT TONIGHT FLZ001>006.
SMALL CRAFT ADVISORY IN EFFECT THROUGH TODAY FOR GMZ655-675.
MS...FLASH FLOOD WATCH IN EFFECT TONIGHT MSZ067-075-076-078-
079.
&&Hazardous weather outlook, Apr 6, 6:30 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A LINE THUNDERSTORMS MOVING EAST ACROSS MISSISSIPPI AND SOUTHERN LOUISIANA WILL MOVE INTO THE NORTHWEST PORTION OF THE OUTLOOK AREA BY 10 AM CDT. THESE STORMS WILL EXTEND FROM A THOMASVILLE AL...IN NORTHERN CLARKE COUNTY...TO LUCEDALE MS...IN CENTRAL GEORGE COUNTY...AROUND 11 AM CDT. THE THUNDERSTORM ACTIVITY WILL THAN EXPAND EAST OF INTERSTATE-65 DURING THE EARLY AFTERNOON HOURS. SOUTHERLY FLOW HAS TAPPED INTO DEEP MOISTURE AHEAD OF AN APPROACHING SURFACE TROUGH. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION THROUGHOUT THE DAY. AN INCREASING UNSTABLE ENVIRONMENT THIS AFTERNOON AND EVENING WILL ALLOW SOME OF THE STORMS TO DEVELOP INTO SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE STORM SYSTEM WILL MOVE SLOWLY EAST AT 15 MPH ACROSS NORTHERN ARKANSAS AND TENNESSEE THROUGH THURSDAY. THE SLOWER MOVEMENT OF THE SYSTEM WILL BRING A LONG DURATION OF PROLONGED RAINFALL TO THE REGION. RAINFALL TOTALS OF 2 TO 5 INCHES AREA POSSIBLE WITH THIS SYSTEM...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA. A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL CONTINUE DUE TO INCREASING SOUTHERLY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE HEAVY RAINFALL WILL LIKELY CAUSE FLOODING TO AREA RIVERS TO CONTINUE INTO THE WEEKEND. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE EVOLVING STORM SYSTEM FOR POSSIBLE ACTIVATION TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 6, 11:48 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1148 AM CDT WED APR 6 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061900- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1148 AM CDT WED APR 6 2005 ...POTENTIAL FOR HEAVY RAINFALL INTO TONIGHT... ...TORNADO WATCH UNTIL 7 PM... A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING INCREASING SHOWERS AND THUNDERSTORMS FROM SOUTHEAST MISSISSIPPI...THEN CONTINUING EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL RATES OF UP TO 2 INCHES PER HOUR...ARE SHOWN FROM THE MISSISSIPPI DELTA SOUTHEAST OF NEW ORLEANS INTO PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND OVER THE GULF. TWO INCHES OF RAIN AN HOUR WAS REPORTED IN WIGGINS MISSISSIPPI. LATEST FORECASTS FROM THE HYDRO-METEOROLOGICAL PREDICTION CENTER IN WASHINGTON DC....AND NEW OBSERVATION DATA FROM SURFACE STATIONS... RADAR...AND SATELLITE IMAGERY...ALL SHOW VERY HEAVY RAINFALL IS NOW LIKELY THROUGH THE REGION WHICH INCLUDES THE COASTAL AREAS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. THE DATA SUGGEST POTENTIAL FOR 2 TO 4 INCHES OF RAIN TO FALL OVER A LARGE PART OF THE AREA THIS AFTERNOON AND TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE... BALDWIN...AND ESCAMBIA COUNTIES. THE DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND WIDESPREAD...OCCURRING OVER GROUNDS PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEKS...AND WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE BANK-FULL. THIS COULD RESULT IN VERY FAST RUNOFF INCREASING THE THREAT OF FLASH FLOODING ACROSS THE REGION...AND AGGRAVATE ALREADY EXISTING RIVER FLOOD PROBLEMS. IN ADDITION TO THE POTENTIAL HEAVY RAINFALL EVENT...THERE IS ALSO A TORNADO WATCH IN EFFECT ACROSS THE ENTIRE AREA TODAY UNTIL 7 PM WITH DAMAGING WINDS AND LARGE HAIL AN ADDITIONAL THREAT. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TV MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Apr 6, 1:10 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT WED APR 6 2005 ALZ052-061900- WASHINGTON- 110 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY... AT 109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF ESCATAWPA...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TIBBIE...SEABOARD...TOPTON...HAWTHORN...SUNFLOWER AND TOINETTE THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 6, 1:26 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 126 PM CDT WED APR 6 2005 ALZ061-063-061900- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 126 PM CDT WED APR 6 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...MOBILE AIRPORT...SEMMES AND LOTT AND COLEMAN DAIRY ROADS THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 6, 3:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FOLEY 30.41N 87.68W
04/06/2005 0.75 INCH BALDWIN AL TRAINED SPOTTER
&&
GBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Apr 6, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 47 min |
| Apr 6, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Apr 6, 5:31 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 29 min |
| Apr 6, 5:34 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 26 min |
| Apr 6, 6:04 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
| Apr 6, 6:13 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| Apr 6, 6:37 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 38 min |
| Apr 6, 1:37 PM CDT | Special Marine Warning | MOB | 53 min | |
| Apr 6, 2:08 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 37 min |
| Apr 6, 2:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 6, 3:57 PM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 6, 4:27 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 93 min |
| Apr 6, 4:38 PM CDT | Special Marine Warning | MOB | 67 min | |
| Apr 6, 5:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 6, 5:56 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 2 hr |
| Apr 6, 6:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Apr 6, 6:03 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 42 min |
| Apr 6, 6:45 PM CDT | Special Marine Warning | MOB | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.